Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

Request Permissions   Purchase Content 
 
 

 

On the Hilbert scheme of degeneracy loci of twisted differential forms


Author: Fabio Tanturri
Journal: Trans. Amer. Math. Soc. 368 (2016), 4561-4583
MSC (2010): Primary 14C05, 14M12; Secondary 14E05, 14J40, 14N15
DOI: https://doi.org/10.1090/tran/6637
Published electronically: November 18, 2015
MathSciNet review: 3456154
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We prove that, for $ 3 < m < n-1$, the Grassmannian of $ m$-dimensional subspaces of the space of skew-symmetric forms over a vector space of dimension $ n$ is birational to the Hilbert scheme of degeneracy loci of $ m$ global sections of $ \Omega _{\mathbb{P}^{n-1}}(2)$, the twisted cotangent bundle on $ \mathbb{P}^{n-1}$. For $ 3=m<n-1$ and $ n$ odd, this Grassmannian is proved to be birational to the set of Veronese surfaces parameterized by the Pfaffians of linear skew-symmetric matrices of order $ n$.


References [Enhancements On Off] (What's this?)

  • [Băn91] Constantin Bănică, Smooth reflexive sheaves, Proceedings of the Colloquium on Complex Analysis and the Sixth Romanian-Finnish Seminar, 1991, pp. 571-593. MR 1172165 (93g:14027)
  • [Bar77] W. Barth, Some properties of stable rank-$ 2$ vector bundles on $ {\bf P}_{n}$, Math. Ann. 226 (1977), no. 2, 125-150. MR 0429896 (55 #2905)
  • [BE77] David A. Buchsbaum and David Eisenbud, Algebra structures for finite free resolutions, and some structure theorems for ideals of codimension $ 3$, Amer. J. Math. 99 (1977), no. 3, 447-485. MR 0453723 (56 #11983)
  • [BM01] Dolores Bazan and Emilia Mezzetti, On the construction of some Buchsbaum varieties and the Hilbert scheme of elliptic scrolls in $ \mathbb{P}^5$, Geom. Dedicata 86 (2001), no. 1-3, 191-204. MR 1856426 (2002g:14014), https://doi.org/10.1023/A:1011926128564
  • [Cas91] Guido Castelnuovo,
    Ricerche di geometria della retta nello spazio a quattro dimensioni,
    Atti R. Ist. Veneto Sc., 2:855-901, 1891.
  • [EH00] David Eisenbud and Joe Harris, The geometry of schemes, Graduate Texts in Mathematics, vol. 197, Springer-Verlag, New York, 2000. MR 1730819 (2001d:14002)
  • [Eis95] David Eisenbud, Commutative algebra, Graduate Texts in Mathematics, vol. 150, Springer-Verlag, New York, 1995. With a view toward algebraic geometry. MR 1322960 (97a:13001)
  • [Fan30] Gino Fano,
    Reti di complessi lineari dello spazio $ {S}_5$ aventi una rigata assegnata di rette-centri,
    Rend. Reale Accad. Naz. Lincei, XI:227-232, 1930.
  • [FF10] Daniele Faenzi and Maria Lucia Fania, Skew-symmetric matrices and Palatini scrolls, Math. Ann. 347 (2010), no. 4, 859-883. MR 2658146 (2012a:14030), https://doi.org/10.1007/s00208-009-0450-5
  • [FF14] Daniele Faenzi and Maria Lucia Fania, On the Hilbert scheme of varieties defined by maximal minors, Math. Res. Lett. 21 (2014), no. 2, 297-311. MR 3247058, https://doi.org/10.4310/MRL.2014.v21.n2.a8
  • [FM02] Maria Lucia Fania and Emilia Mezzetti, On the Hilbert scheme of Palatini threefolds, Adv. Geom. 2 (2002), no. 4, 371-389. MR 1940444 (2004b:14004), https://doi.org/10.1515/advg.2002.017
  • [GG73] M. Golubitsky and V. Guillemin, Stable mappings and their singularities, Springer-Verlag, New York-Heidelberg, 1973. Graduate Texts in Mathematics, Vol. 14. MR 0341518 (49 #6269)
  • [GP82] Laurent Gruson and Christian Peskine, Courbes de l'espace projectif: variétés de sécantes, Enumerative geometry and classical algebraic geometry (Nice, 1981), Progr. Math., vol. 24, Birkhäuser, Boston, Mass., 1982, pp. 1-31 (French). MR 685761 (84m:14061)
  • [Gro62] Alexander Grothendieck, Fondements de la géométrie algébrique. [Extraits du Séminaire Bourbaki, 1957-1962.], Secrétariat mathématique, Paris, 1962 (French). MR 0146040 (26 #3566)
  • [Har77] Robin Hartshorne, Algebraic geometry, Springer-Verlag, New York-Heidelberg, 1977. Graduate Texts in Mathematics, No. 52. MR 0463157 (57 #3116)
  • [Har80] Robin Hartshorne, Stable reflexive sheaves, Math. Ann. 254 (1980), no. 2, 121-176. MR 597077 (82b:14011), https://doi.org/10.1007/BF01467074
  • [Har10] Robin Hartshorne, Deformation theory, Graduate Texts in Mathematics, vol. 257, Springer, New York, 2010. MR 2583634 (2011c:14023)
  • [Mac94] F. S. Macaulay, The algebraic theory of modular systems, Cambridge Mathematical Library, Cambridge University Press, Cambridge, 1994. Revised reprint of the 1916 original; With an introduction by Paul Roberts. MR 1281612 (95i:13001)
  • [Muk92] Shigeru Mukai, Fano $ 3$-folds, Complex projective geometry (Trieste, 1989/Bergen, 1989) London Math. Soc. Lecture Note Ser., vol. 179, Cambridge Univ. Press, Cambridge, 1992, pp. 255-263. MR 1201387 (94a:14042), https://doi.org/10.1017/CBO9780511662652.018
  • [Muk95] Shigeru Mukai, Curves and symmetric spaces. I, Amer. J. Math. 117 (1995), no. 6, 1627-1644. MR 1363081 (96m:14040), https://doi.org/10.2307/2375032
  • [Ott92] Giorgio Ottaviani, On $ 3$-folds in $ \mathbf {P}^5$ which are scrolls, Ann. Scuola Norm. Sup. Pisa Cl. Sci. (4) 19 (1992), no. 3, 451-471. MR 1205407 (94a:14040)
  • [Pal01] Francesco Palatini,
    Sui sistemi lineari di complessi lineari di rette nello spazio a cinque dimensioni,
    Atti R. Ist. Veneto Sc., (60):371-383, 1901.
  • [Pal03] Francesco Palatini,
    Sui complessi lineari di rette negli iperspazi,
    Giorn. di Mat., (41):85-96, 1903.
  • [Sch01] Frank-Olaf Schreyer, Geometry and algebra of prime Fano 3-folds of genus 12, Compositio Math. 127 (2001), no. 3, 297-319. MR 1845040 (2002d:14062), https://doi.org/10.1023/A:1017529016445
  • [Tan14] Fabio Tanturri, Pfaffian representations of cubic surfaces, Geom. Dedicata 168 (2014), 69-86. MR 3158031, https://doi.org/10.1007/s10711-012-9818-x
  • [Tan15] Fabio Tanturri, Degeneracy loci of twisted differential forms and linear line complexes, Arch. Math. (Basel) 105 (2015), no. 2, 109-118. MR 3372594, https://doi.org/10.1007/s00013-015-0768-z
  • [Wey03] Jerzy Weyman, Cohomology of vector bundles and syzygies, Cambridge Tracts in Mathematics, vol. 149, Cambridge University Press, Cambridge, 2003. MR 1988690 (2004d:13020)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2010): 14C05, 14M12, 14E05, 14J40, 14N15

Retrieve articles in all journals with MSC (2010): 14C05, 14M12, 14E05, 14J40, 14N15


Additional Information

Fabio Tanturri
Affiliation: Mathematik und Informatik, Universität des Saarlandes, Campus E2 4, D-66123, Saarbrücken, Germany
Address at time of publication: Institut de Mathématiques de Marseille, Aix-Marseille Université, Technopôle Château-Gombert, 13453 Marseille, France
Email: tanturri@math.uni-sb.de, fabio.tanturri@univ-amu.fr

DOI: https://doi.org/10.1090/tran/6637
Received by editor(s): May 6, 2014
Published electronically: November 18, 2015
Additional Notes: This research was supported by the International School for Advanced Studies (SISSA, Trieste), and partially supported by the Research Network Program “GDRE-GRIFGA”, the ANR project GeoLMI, and by the PRIN 2010/2011 “Geometria delle varietà algebriche”
Article copyright: © Copyright 2015 American Mathematical Society

American Mathematical Society